Alert archive / Maryland / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Baltimore/Washington

April 3, 2006Baltimore County, City of Baltimore, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 3, 2006, 7:20 PM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 55 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2006, 7:20 PM EDT (23:20 UTC)
Expired
Apr 3, 2006, 8:15 PM EDT
In force
55 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

Counties Baltimore County, MD, City of Baltimore, MD

The radar

The Sterling radar (KLWX), 92 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:50 PM EDTHAIL 0.75Baltimore, MD
Apr 3, 7:55 PM EDTHAIL 0.75Pikesville, MD
Apr 3, 8:02 PM EDTHAIL 0.75Towson, MD
Apr 3, 8:04 PM EDTHAIL 1Perry Hall, MDEVENT TIME 805 PM TO 810 PM.
Apr 3, 8:05 PM EDTHAIL 0.75Parkville, MD
Apr 3, 8:08 PM EDTHAIL 1Dundalk, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:15 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KLWX 032321
SVRLWX
MDC005-510-040015-
/O.NEW.KLWX.SV.W.0013.060403T2320Z-060404T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
720 PM EDT MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALTIMORE COUNTY IN NORTHERN MARYLAND
  BALTIMORE CITY IN NORTHERN MARYLAND

* UNTIL 815 PM EDT

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
  REISTERSTOWN TO 6 MILES WEST OF CATONSVILLE...MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  RANDALLSTOWN...
  OWINGS MILLS...
  MILFORD MILL...
  WOODLAWN...
  LOCHEARN...
  CITY OF BALTIMORE...
  TOWSON...
  WHITE MARSH...

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH CAN BE
EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL
THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

LAT...LON 3967 7681 3936 7688 3923 7673 3922 7639
      3936 7632 3954 7652 3967 7660

$$
MANNING/ALLEN
2 follow-up statements
000 
WWUS51 KLWX 032343
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
742 PM EDT MON APR 3 2006

MDC005-510-040015-
/O.CON.KLWX.SV.W.0013.000000T0000Z-060404T0015Z/
BALTIMORE CITY MD-BALTIMORE MD-
742 PM EDT MON APR 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BALTIMORE AND BALTIMORE CITY COUNTIES...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF 
COCKEYSVILLE TO BALTIMORE...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE 
TOWSON...BALTIMORE...WHITE MARSH...DUNDALK AND BOWLEYS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

LAT...LON 3966 7674 3944 7678 3934 7674 3923 7671
      3922 7639 3936 7632 3954 7652 3967 7660

$$
MANNING
000 
WWUS51 KLWX 040006
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
804 PM EDT MON APR 3 2006

MDC005-510-040015-
/O.CON.KLWX.SV.W.0013.000000T0000Z-060404T0015Z/
BALTIMORE CITY MD-BALTIMORE MD-
804 PM EDT MON APR 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BALTIMORE AND BALTIMORE CITY COUNTIES...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF 
COCKEYSVILLE TO MIDDLE RIVER...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL WAS REPORTED IN TOWSON.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

LAT...LON 3966 7665 3947 7665 3937 7663 3924 7652
      3923 7639 3937 7632 3955 7652 3968 7660

$$
MANNING/ALLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:50 PM EDT, 30 minutes earlier.

Area forecast discussion, Apr 3, 6:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
650 PM EDT MON APR 3 2006

.SHORT TERM /TONIGHT/...
STRONG SFC COLD FRONT STRETCHED FROM WESTERN PA SOUTHWARD ACROSS
EASTERN WV TO FAR WESTERN PORTIONS OF VA AND NC AT 2230 Z. UNIFIED
SOUTH-TO-NORTH ORIENTED SQUALL LINE IS RACING OUT AHEAD OF THE COLD
FRONT AT NEAR 45 KT ATTM. AT 2230Z THE LINE WAS LOCATED JUST EAST OF
THE SPINE OF THE BLUE RIDGE MOUNTAINS. ENVIRONMENT TO THE EAST OF
THE ADVANCING SQUALL LINE HAS BECOME UNSTABLE THIS AFTERNOON DUE TO
SIGNIFICANT LATE-DAY INSOLATION...AS A WEDGE OF CLEARING CROSSED THE
AREA DURING THE MID AFTERNOON. AFTERNOON HIGHS ACROSS THIS REGION
ROSE INTO THE UPPER 60S TO MID 70S IN A FEW LOCATIONS. H25 JET
SUPPORT FOR THE CONVECTION IS PROGGED BY THE 21Z RUC AND 18Z NAM TO
PROVIDE RIGHT ENTRANCE REGION FOR STRONG UPWARD VERTICAL MOTION
DEVELOPMENT BETWEEN 22Z AND 01Z WITH THE STRONGEST VERTICAL MOTION
MOST LIKELY IN A CORRIDOR FROM NORTHERN CHARLES COUNTY NORTHWARD AND
NORTHWESTWARD ACROSS A SWATH OF NORTHERN MD FROM FREDERICK COUNTY
EASTWARD TO HARFORD COUNTY. 20Z THROUGH 22Z SFC PRESSURE AND SFC
DEWPOINT HAND ANALYSES REVEAL A DEVELOPING INSTABILITY AXIS WHICH
STRETCHES FROM SPOTSYLVANIA COUNTY VA NORTHWARD TO NEAR THE
WASHINGTON DC METRO REGION THROUGH 22Z. A WEDGE OF SFC DEWPOINTS
FROM THE UPPER 50S TO LOWER 60S HAS MOVED INTO THIS AREA AHEAD OF
THE SQUALL LINE OVER THE PAST 2 HOURS THROUGH 22Z. SPC MESOSCALE
ANALYSIS TOOLS INDICATE 0-1 KM STORM RELATIVE HELICITY VALUES HAVE
INCREASED TO BETWEEN 200 TO 250 M2/S2 ACROSS THE ENTIRE AREA EAST OF
THE SQUALL LINE THROUGH 22Z...WHILE 0-1 KM EHI VALUES HAVE EXCEEDED
1.0 FROM MONTGOMERY COUNTY MD SOUTHWARD TO KING GEORGE AND STAFFORD
COUNTIES IN VA. THE COMBINATION OF LOW LEVEL SHEAR...HIGH HELICITY
VALUES...INCREASING BOUNDARY LAYER INSTABILITY AND THE POSSIBILITY
OF UPPER JET ENHANCED VERTICAL MOTION WILL PROVIDE AN ENVIRONMENT
FAVORABLE TO THE FORMATION OF SEVERE THUNDERSTORMS AND ISOLATED
TORNADOES ACROSS THE CWA EAST OF THE BLUE RIDGE THROUGH 02Z. THE
CORRIDOR FROM CHARLES COUNTY MD NORTHWARD THROUGH THE WASHINGTON
DC METRO SHOWS THE MOST FAVORABLE COMBINATION OF SHEAR AND
INSTABILITY FOR THE FORMATION OF DANGEROUS STORMS. TO THE WEST OF
THE SQUALL LINE STRONG CAA WILL PRODUCE NORTHWEST WINDS EARLY THIS
EVENING THROUGH 02Z WITH SUSTAINED WINDS BETWEEN 10 TO 20 MPH AND
GUSTS UP TO 40 MPH POSSIBLE...ESPECIALLY IN THE HIGHER ELEVATIONS.

WL CLR WATCH W OF BLURDG AS WELL AS INVOF CHO. WL NEED TO WATCH
WND GUSTS IN CAA. IF IT BECOMES XTNSV OR PROLONGED...WND ADVSRY
MAY BE REQD.

&&

.PREV DISCUSSION...
 /ISSUED 239 PM EDT MON APR 3 2006/

SHORT TERM...TONIGHT AND TUESDAY...

SEVERE OUTBREAK EXPECTED TODAY. VERY GOOD WIND SHEAR AND ADEQUATE
INSTAB IS IN PLACE OVER THE REGION. WORST OF IT WITH THE HIGHEST EHI
IS SOUTHEAST WITH ORF AND EASTERN NC ABOVE 2. WILL HOLD OFF ON THE
PACKAGE ISSUANCE UNTIL ABOUT 330 OR 4 THIS AFTERNOON TO AWAIT THE WATCH
DECISION...WHICH SHOULD HAPPEN AROUND THAT TIME.

COLD AIR MOVING IN BEHIND THE COLD FRONT THAT IS THE KICKER FOR THIS
EVENT. 850MB TEMPS DROP TO MINUS 10 TO MINUS 6 ACROSS THE CWA BY
MORNING. SNOW SHOWERS WILL BREAK OUT ON THE UPSLOPE SIDE OF OUR
WESTERNMOST COUNTIES IN W MD AND THE EAST WV PAN. EXPECT ABOUT AN
INCH OF ACCUM ALONG AND W OF THE WEST RIDGE BETWEEN MIDNIGHT AND
NOON TUE. COULD BE SOME ISOLATED TWOS AS WELL.

SUN WILL WARM THE LOW LVLS A BIT TUE AND 850S POP UP TO A RANGE
BETWEEN ZERO AND MINUS 4 BY TUE EVENING. BUT THEN A REINFORCING SHOT
OF COLD AIR AND A SECONDARY SW ARE POISED TO SWEEP ACROSS THE REGION
FROM THE NW. THAT WILL BRING SOME CLOUDS AS IT APPROACHES LATE DAY.
AS FOR CLOUD COVER THE REST OF THE DAY... EXPECT QUITE A BIT OVER
THE MTNS...BUT GENERALLY SCT CU FOR THE REST OF THE AREA GIVEN THE
FORECAST SOUNDINGS. COULD BE A TIME OF BKN IF THE INSTAB GETS TO BE
ENOUGH.

LONG TERM...TUESDAY NIGHT THROUGH MONDAY...

GFS SHOWS A DEEP UPPER LOW ACROSS NORTH CENTRAL PA TUESDAY EVENING
WHICH IS PROJECTED TO MOVE TO THE LONG ISLAND SOUND BY 12Z
WEDNESDAY. LOBE OF H5 VORTICITY WILL ROTATE ACROSS THE NORTHERN HALF
OF THE CWA ACCOMPANIED BY A WEAK TROUGH AT THE SURFACE. THERE
APPEARS TO BE A LACK OF LOW LEVEL MOISTURE HOWEVER...AS THIS SYSTEM
SWEEPS THROUGH THE AREA TUESDAY NIGHT. WILL INCLUDE HIGHEST POPS IN
THE LOW CHANCE CATEGORY FOR UPSLOPE SNOW SHOWERS IN THE HIGHER
ELEVATIONS ALONG THE ALLEGHENY FRONT AND SLIGHT CHANCES FOR SNOW
SHOWERS IN THE NORTHERN TIER OF MD. ISOLATED SNOW SHOWERS WILL MIX
WITH RAIN FURTHER SOUTH FROM THE GREATER BALTIMORE METRO
SOUTHWESTWARD TO THE CENTRAL SHENANDOAH VALLEY. DRIER AIR WILL MOVE
INTO THE NORTHERN MID ATLANTIC WEDNESDAY BEHIND THE UPPER LEVEL
TROUGH AXIS. CAA WEDNESDAY WILL KEEP HIGH TEMPERATURES 8 TO 12 F
BELOW NORMAL IN THE MID 40S IN THE HIGHER ELEVATIONS TO THE MID 50S
IN THE METROPOLITAN AREAS. LARGE H5 RIDGE WILL MOVE FROM THE CENTRAL
PLAINS LATE WEDNESDAY TO THE OH VALLEY BY THURSDAY EVENING WITH SFC
HIGH PRESSURE MOVING TO THE MID ATLANTIC COAST LATE THURSDAY.
THURSDAY SHOULD BE A DRY DAY WITH HIGHS RECOVERING TO JUST SLIGHTLY
BELOW NORMAL...AS H85 TEMPERATURES RISE ABOVE 0 C INTO THE 2 TO 3 C
RANGE.

A WARM FRONT WILL MOVE INTO THE EASTERN HIGHLANDS OF WV THURSDAY
NIGHT...WHERE THERE WILL BE A CHANCE OF LIGHT SHOWERS. WARM FRONT
WILL LIFT SLOWLY ACROSS THE CWA FRIDAY...AND WEAK WAA OVER THE SFC
FRONT WILL BRING A CHANCE OF SHOWERS TO THE REGION. COLD FRONT WILL
CROSS THE AREA FRIDAY NIGHT. IT LOOKS LIKE THE TIMING WILL FAVOR A
CHANCE OF THUNDERSTORMS FRIDAY EVENING WEST OF THE BLUE RIDGE...WITH
JUST SHOWERS TO THE EAST...AS THE FRONT MOVES INTO A MORE STABLE
ENVIRONMENT. SATURDAY LOOKS COOLER THAN NORMAL...AS COLD AIR WRAPS
AROUND THE DEEP SFC LOW IN THE GULF OF MAINE. HIGHS SATURDAY WILL BE
SLIGHTLY BELOW NORMAL. SFC RIDGE WILL REMAIN EAST OF THE REGION
SUNDAY...AND HIGHS WILL STILL REMAIN SLIGHTLY BELOW NORMAL. H5
HEIGHTS RISE TO NEAR 567 DM MONDAY...WHILE SFC HIGH PRESSURE DRIFTS
SOUTHEAST OF THE CWA. HIGHS MONDAY WILL REBOUND TO SLIGHTLY ABOVE
NORMAL.

AVIATION...

VARYING BETWEEN VFR AND MVFR VSBYS WITH MOST OF THE SHWRS EARLY
TODAY. WINDS S TO SE LESS THAN 20KT. CIGS ARE A BIT MORE PROBLEMATIC
WITH BKN020 TO BKN035 SCATTRD ABOUT THE REGION...MOST PREVALENT IN
NE MD. LINE OF TSRA WILL COME THROUGH LATE TODAY THEN CLEARING
BEHIND. NE MD WILL BE LAST TO CLEAR TWRDS MORN WITH THE LOW SLOWING
OFF THE COAST AS IT INTENSIFIES. EXPECT GUSTY WINDS AND POSSIBLE HAIL
WITH THE TSRA. TUE EXPECT VFR WITH GUSTY WNW WINDS.

MARINE...

A WIDE SWATH OF 925MB WINDS POP UP TO 40KT LATE NIGHT AND TUE MORN.
WILL ISSUE A GALE WARNING FOR THE MARINE AREAS FOR GUSTS OF 35KT
STARTING AT 1 AM TO 8 AM... THEN SCA THEREAFTER. WINDS SHOULD BE
SUSTAINED AROUND 20KT TUE DURING THE DAY GIVEN THE LATEST MODEL DATA
FOR TPLM AND OTHERS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...GALE WARNING FOR ANZ530>537 FROM 1 AM TUESDAY TO 8 AM TUESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM 8 AM TUESDAY TO 6 PM
     WEDNESDAY.
&&

MESOSCALE UPDATE...SMITH
SHORT TERM...HTS
PREVIOUS DISCUSSION...STRONG/SMITH
Hazardous weather outlook, Apr 3, 4:55 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
455 PM EDT MON APR 3 2006

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-041000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
455 PM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH NUMBER 148 IS IN EFFECT UNTIL MIDNIGHT FOR THE ENTIRE
AREA EXCEPT GRANT...HIGHLAND...AND PENDLETON COUNTIES.

ACROSS THE HIGHER TERRAIN OF THE POTOMAC HIGHLANDS...AFTER MIDNIGHT
RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS. AROUND AN INCH OF
ACCUMULATION WILL BE POSSIBLE.

WINDY CONDITIONS ARE EXPECTED LATE TONIGHT AND TUESDAY. AFTER THE
COLD FRONT MOVES THROUGH WINDS MAY GUST AS HIGH AS 40 MPH.

A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC AND MARYLAND
CHESAPEAKE BAY FROM 1 AM UNTIL 8 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SNOW ACCUMULATIONS WILL BE POSSIBLE ON TUESDAY ACROSS
THE HIGHER TERRAIN OF THE POTOMAC HIGHLANDS.

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM TUESDAY THROUGH
WEDNESDAY FOR THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. SPOTTERS ARE
ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE VIA PHONE...EMAIL...OR HAM RADIO. OUR PHONE NUMBER
IS 1-800-253-7091.

HTS

In the hours before

Local storm report, Apr 3, 5:12 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             ROMNEY                  39.35N 78.76W
04/03/2006  M0.88 INCH       HAMPSHIRE          WV   LAW ENFORCEMENT

&&

GUYER
Local storm report, Apr 3, 5:39 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
539 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 NNE HANCOCK           39.73N 78.16W
04/03/2006  E0.75 INCH       FULTON             PA   TRAINED SPOTTER

            HAIL REPORTED BY SPOTTER NEAR EXIT 2 OF I-70.

&&

GUYER
Local storm report, Apr 3, 5:41 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
541 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 NNE HANCOCK           39.72N 78.16W
04/03/2006  E0.75 INCH       WASHINGTON         MD   TRAINED SPOTTER

            HAIL REPORTED BY SPOTTER NEAR EXIT 2 OF I-70.

&&

GUYER
Special weather statement, Apr 3, 5:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
553 PM EDT MON APR 3 2006

DCZ001-MDZ005>007-009>011-013-014-016-VAZ052>057-040115-
DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
553 PM EDT MON APR 3 2006

...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING THE
WASHINGTON DC AND BALTIMORE METRO AREAS EARLY THIS EVENING...

A LINE OF STRONG THUNDERSTORMS IN THE SHENANDOAH VALLEY IS MOVING
TO THE EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
GUSTY WINDS AND LARGE HAIL. LATE AFTERNOON WARMING HAS PRODUCED AN
ENVIRONMENT CONDUCIVE TO SEVERE STORM FORMATION ACROSS THE METRO
AREAS OF BALTIMORE AND WASHINGTON DC. SEVERE WIND GUSTS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE THIS EVENING IN THE
STRONGEST THUNDERSTORMS.

THE STORMS ARE EXPECTED TO CROSS THE WASHINGTON DC AREA BETWEEN
6:45 PM AND 7:30 PM AND THE BALTIMORE METRO AREA BETWEEN 7:00 AND
8:15 PM. A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR
THE REGION.

MDZ004-VAZ038>042-050-051-040115-
FREDERICK MD-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-
CULPEPER-
INCLUDING THE CITIES OF...FREDERICK...WASHINGTON...LEESBURG...
CULPEPER
553 PM EDT MON APR 3 2006

A LINE OF STRONG THUNDERSTORMS IN THE SHENANDOAH VALLEY IS MOVING
TO THE EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
GUSTY WINDS AND LARGE HAIL. LATE AFTERNOON WARMING HAS PRODUCED AN
ENVIRONMENT CONDUCIVE TO SEVERE STORM FORMATION ACROSS THE
FOOTHILLS EAST OF THE BLUE RIDGE MOUNTAINS. SEVERE WIND GUSTS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE LATE THIS AFTERNOON IN
THE STRONGEST THUNDERSTORMS. THE STORMS ARE EXPECTED TO CROSS THE
AREA BETWEEN 6:00 PM AND 7:15 PM. A TORNADO WATCH IS IN EFFECT
THROUGH MIDNIGHT TONIGHT FOR THE REGION.

SMITH
Special weather statement, Apr 3, 5:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
553 PM EDT MON APR 3 2006

DCZ001-MDZ005>007-009>011-013-014-016-VAZ052>057-040115-
DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
553 PM EDT MON APR 3 2006

...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING THE
WASHINGTON DC AND BALTIMORE METRO AREAS EARLY THIS EVENING...

A LINE OF STRONG THUNDERSTORMS IN THE SHENANDOAH VALLEY IS MOVING
TO THE EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
GUSTY WINDS AND LARGE HAIL. LATE AFTERNOON WARMING HAS PRODUCED AN
ENVIRONMENT CONDUCIVE TO SEVERE STORM FORMATION ACROSS THE METRO
AREAS OF BALTIMORE AND WASHINGTON DC. SEVERE WIND GUSTS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE THIS EVENING IN THE
STRONGEST THUNDERSTORMS.

THE STORMS ARE EXPECTED TO CROSS THE WASHINGTON DC AREA BETWEEN
6:45 PM AND 7:30 PM AND THE BALTIMORE METRO AREA BETWEEN 7:00 AND
8:15 PM. A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR
THE REGION.

MDZ004-VAZ038>042-050-051-040115-
FREDERICK MD-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-
CULPEPER-
INCLUDING THE CITIES OF...FREDERICK...WASHINGTON...LEESBURG...
CULPEPER
553 PM EDT MON APR 3 2006

...LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH THE
FOOTHILLS EAST OF THE BLUE RIDGE LATE THIS AFTERNOON...

A LINE OF STRONG THUNDERSTORMS IN THE SHENANDOAH VALLEY IS MOVING
TO THE EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
GUSTY WINDS AND LARGE HAIL. LATE AFTERNOON WARMING HAS PRODUCED AN
ENVIRONMENT CONDUCIVE TO SEVERE STORM FORMATION ACROSS THE
FOOTHILLS EAST OF THE BLUE RIDGE MOUNTAINS. SEVERE WIND GUSTS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE LATE THIS AFTERNOON IN
THE STRONGEST THUNDERSTORMS. THE STORMS ARE EXPECTED TO CROSS THE
AREA BETWEEN 6:00 PM AND 7:15 PM. A TORNADO WATCH IS IN EFFECT
THROUGH MIDNIGHT TONIGHT FOR THE REGION.

SMITH
Local storm report, Apr 3, 7:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
718 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             GERMANTOWN              39.18N 77.26W
04/03/2006  E0.75 INCH       MONTGOMERY         MD   TRAINED SPOTTER

&&

GUYER

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:36 PM EDTSevere Thunderstorm WarningLWXAllegany34 min
Apr 3, 5:30 PM EDTSevere Thunderstorm WarningLWXWashington53 min
Apr 3, 6:03 PM EDTSevere Thunderstorm WarningLWXFrederick57 min
Apr 3, 6:52 PM EDTSevere Thunderstorm WarningLWXCarroll, Howard, Montgomery53 min
Apr 3, 7:24 PM EDTSevere Thunderstorm WarningLWXPrince George's39 min
Apr 3, 7:56 PM EDTSevere Thunderstorm WarningLWXHarford49 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.